I have anxiety, insomnia and get heart palpitations and pvc's. I am scared trazodone could make these worse. I took it 2 nights and it did help me sleep, but am anxious it can cause a heart rate problem. I also just started celexa with it.
Anyone have heart rate or rythm issues with trazodone. Read about serious side affects with it?
Question posted by Stellarred78 on 10 May 2012
Last updated on 18 December 2019 by AmbrielleFrancine
Yes after taking it I noticed the first three nights my heart started beating faster than normal which I found awkward considering it was prescribed to me for insomnia, I discussed this with my physician but she said my claim was unheard of, however I know what I felt and I've stopped taking them for something less intrusive.
I have been taking trazodone for several years for sleep and I have no problems with it. I am taking several medications along with it, Cymbalta, Nuvigil, Lyrica, Flexeril, blood pressure and thyroid medication. I have Norco and Xanax when I need it. My heart is fine and don't have any issues. Wish you luck!
Hello stelllarred78, I was prescribed trazadone for sleep 150 mgs. I took one pill and I thought my heart was going to jump out of my chest. Next time I broke them in half which went quite smoothly and has ever since. I am a senior citizen sooo. saucerman
Hello Stellarred78. I went to several sources that I use, and although it is listed as a serious, adverse side effect could not find anyone reporting any issues in regards to Trazodone and thier heart. I used it myself for several years as a sleep aid and was comfortable taking it. That you are taking the Celexa along with it brought up a red flag in regards to Serotonin Syndrome.(ss) Not that unusual. Many drug combinations are used with ss being listed as a warning. Regards, pledge
Thank you for your response. I always have issues with taking meds for my anxiety. I tend to read all the warnings and get scared about taking them. So far the Celexa isn't giving me too bad of side effects, but it actually has increased my anxiety a bit, but it's only day four. I have taken .25 mg of Klonopin at night 3-4 days a week, for a about a year on and off. My dr feels trazadone is less addicting. Again, thanks!
I understand and you are very welcome. Have a great day.
I hav been using Trazodone for two months with Restoril for sleep with no ill effects. I took one today and my heart rate went up to 100 BPM. It is scaring me. Maybe just wait for the effects to wear off. (my BP is 136 over 68) My daughter massaged my shoulders and my heart rate dropped a little... then went back up. Crazy, eh?
arrhythmia, anxiety, insomnia, sleep disorders, generalized anxiety disorder, trazodone, sleep, heart
- Trazodone uses and safety info
- Trazodone information for Healthcare Professionals (includes dosage details)
- Side effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.